| Catalog Number |
UNK Control Unit |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hyperplasia (1906)
| Date of Event |
06/01/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
Healthcare professional reported through a distributor that a patient experienced that their "abdomen is not deflating" (overall enlarged, like that of a pregnant woman) after coolsculpting treatment in (b)(6) 2025 to the abdomen (upper and lower) using an unknown applicator.The healthcare professional also consulted about hyperplasia and later reported that "patient later indicated a wish to withdraw the case".Practice development manager later reported "in this case, when the clinic explained the characteristics of paradoxical hyperplasia symptoms to the patient, the patient withdrew their complaint and canceled the consultation.".
Additional Manufacturer Narrative
Paradoxical adipose hyperplasia (ph) is a known potential adverse event addressed in the product labeling.According to the coolsculpting user manual, under rare adverse events, ph is characterized by a visibly enlarged tissue volume within the treatment area, which may develop two to five months after treatment.Surgical intervention may be required.Ph is not related to any coolsculpting device failure mode but it is included in the risk management files of the device because it is a risk that is inherent to the use cryolipolysis for localized fat reduction.A supplemental report will be submitted if and when additional information is obtained.